Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 28, 2000, 7:25 PM MDT for Chaves County, De Baca County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2000, 7:25 PM MDT (01:25 UTC)
- Expired
- Apr 28, 2000, 8:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
Counties Chaves County, NM, De Baca County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 3190 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
929 WUUS55 KABQ 290125 SVRABQ NMC005-011-290215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 725 PM MDT FRI APR 28 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO EXTREME NORTHWEST CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 815 PM MDT * AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF MESA MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL CROSS U.S. 285 NEAR THE MESA REST AREA AROUND 745 PM. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. HIGHS WINDS AND LARGE HAIL WITH THUNDERSTORMS CAN SPREAD QUICKLY ACROSS OPEN RANGELAND. MOVE TO PROTECTED AREAS WHEN YOU SEE BLOWING DUST...SUDDEN WIND AND LIGHTNING CHANGES...OR THE ARRIVAL OF HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:30 PM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 28, 3:30 PM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT FRI APR 28 2000 RIDGE OVERHEAD DRIFTING EASTWARD AS WEST COAST TROUGH APPROACHES. LOW LEVEL E-SE WINDS ALONG WITH MODELED NEGATIVE LIFTED INDICES AND THETA E AXIS THROUGH THE EAST...WILL CONTINUE WITH HIGHEST POPS FROM CENTRAL MOUNTAINS EASTWARD TONIGHT. AT MIDDAY CONVECTION DEVELOPED ALONG THE DIVIDE IN AREA OF STRONG LOW LEVEL CONVERGENCE...CELLS MOVING INTO MORE MOISTURE RICH AREAS WITH POTENTIAL FOR STRONGER THUNDERSTORM DEVELOPMENT. DRIER OVER FAR WEST...WILL DECIDE AT FORECAST TIME AS TO BREAK POINT FOR MENTION OF PRECIP...APPEARS TO BE MIDDLE OF STATE. TROUGH AXIS ALONG WESTERN BORDER BY LATE SATURDAY. SURFACE LO NEAR NE ALONG WITH SHARPENING GRADIENT SHOULD MAKE FOR MODERATE SOUTHWEST WINDS ESPECIALLY S AND MUCH OF E ON SATURDAY. SOUTHWEST WINDS WILL LIKELY BRING FURTHER DRYING TO THE CENTRAL AND SOUTHWEST AND PUNCH INTO PORTIONS OF THE EAST...BUT POSSIBLY NOT TO THE EASTERN BORDER...FORECAST WINDS ALOFT TURN FROM SW TO A S WIND OVER THE EAST ON SATURDAY AFTERNOON...REASONING PART OF WHICH FOLLOWS. AS RIDGE NOSES INTO THE WESTERN STATES...LO TAKES ON VERY SLOW MOVEMENT ACROSS THE NORTHERN PART OF THE STATE OVER WEEKEND...MODEL TRENDS SIMILAR. AT SAME TIME SOME MOISTURE RETURNS TO THE N. IN EXTENDED TROUGH AND ASSOCIATED WEATHER LINGER THROUGH DAY 4 WITH SHORT WAVE RIDGE BY END OF PERIOD. AuBQ BB 052/079 046/072 042 29000 SAF BB 045/072 039/065 038 29101 TCC BB 052/085 047/069 045 29322 .ABQ...NONE.
In the hours before
Local storm report, Apr 28, 4:04 PM MDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
404 PM MDT FRI APR 28 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM 4 E MORIARTY NM 1.00 INCH HAIL
04/28/00 TORRANCE ONE INCH HAILSTONES ALONG
I-40 2 TO 5 MILES EAST
OF MORIARTY. REPORTED BY
TRUCKER.
MSWLocal storm report, Apr 28, 4:52 PM MDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
404 PM MDT FRI APR 28 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM 4 E MORIARTY NM 1.00 INCH HAIL
04/28/00 TORRANCE ONE INCH HAILSTONES ALONG
I-40 2 TO 5 MILES EAST
OF MORIARTY. REPORTED BY
TRUCKER.
MSWLocal storm report, Apr 28, 6:02 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
602 PM MDT FRI APR 28 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM 4 E MORIARTY NM 1.00 INCH HAIL
04/28/00 TORRANCE ONE INCH HAILSTONES ALONG
I-40 2 TO 5 MILES EAST
OF MORIARTY.
0445 PM 8 E ENCINO NM .75 INCH HAIL
04/28/00 TORRANCE 3/4 INCH HAILSTONES ALONG
U.S. HIGHWAY 285.
MSWLocal storm report, Apr 28, 6:49 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
649 PM MDT FRI APR 28 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 5 N SPRINGER NM .75 INCH HAIL
04/28/00 COLFAX MARBLE TO DIME SIZE HAIL
FELL FROM 555 PM TILL
605 PM MDT. COVERED THE
GROUND TO A DEPTH OF 2
INCHES.
MSWThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:15 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 60 min |
| Apr 28, 8:25 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 65 min |
| Apr 28, 8:52 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 38 min |
| Apr 28, 9:32 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 28 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.